Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2025, 6:04 PM MDT for Otero County, New Mexico. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2025, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 28, 2025, 7:30 PM MDT
- In force
- 86 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 27 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:15 PM MDT | FLASH FLOOD | 7 Ssw Mescalero, NM | Location approx. Mescalero EM reported burn scar flooding with the Seven Springs. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WGUS54 KEPZ 290004
FFWEPZ
NMC035-290130-
/O.NEW.KEPZ.FF.W.0101.250729T0004Z-250729T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
604 PM MDT Mon Jul 28 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
The Seven Springs Fire Burn Scar in...
North Central Otero County in south central New Mexico...
* Until 730 PM MDT.
* At 604 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Seven Springs Fire Burn Scar. Between 0.3 and
0.6 inches of rain have fallen. Additional rainfall amounts up to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Seven Springs Fire Burn Scar and downstream
through Nogal and Laborcita Canyons. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Seven
Springs Fire Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Seven Springs Fire Burn Scar.
* Some locations that will experience flash flooding include...
Upper Nogal Canyon, Burro Flats and Laborcita Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Seven Springs Fire Burn Scar. Severe debris flows can
also be anticipated across roads. Roads and driveways may be washed
away in places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3303 10587 3304 10584 3306 10584 3307 10583
3310 10581 3311 10582 3312 10582 3311 10580
3307 10580 3306 10579 3305 10580 3306 10581
3305 10583 3303 10583 3301 10587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ZAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 5:35 PM MDT, 29 minutes earlier. Its key messages:
- Updated at 528 PM MDT Mon Jul 28 2025
- Best rain chances will be today and tomorrow with flash flooding being the primary hazard.
- High pressure influences the area starting Wednesday and remains over the area through the weekend focusing storm chances westward and over the area mountains.
- Lingering moisture keeps temperatures near to below average throughout the work week becoming warmer than average over the weekend thanks to high pressure.
Area forecast discussion, Jul 28, 5:35 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
535 PM MDT Mon Jul 28 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 528 PM MDT Mon Jul 28 2025
- Best rain chances will be today and tomorrow with flash
flooding being the primary hazard.
- High pressure influences the area starting Wednesday and
remains over the area through the weekend focusing storm
chances westward and over the area mountains.
- Lingering moisture keeps temperatures near to below average
throughout the work week becoming warmer than average over the
weekend thanks to high pressure.
&&
.DISCUSSION...
Issued at 1157 AM MDT Mon Jul 28 2025
High pressure to the east will continue to funnel in monsoonal
moisture today and tomorrow. Moisture content in the atmosphere is
above average with this mornings sounding reading a PW value of
1.36” which is right around the 90th percentile. In addition,
dewpoints across the area are in the 50s and 60s with the best
moisture out east. Today will be an active day with the biggest
concern being flash flooding from storms, but also monitoring
gusty outflow winds over locations out west with the blowing dust
threat as well. The Lordsburg Playa and many locations along the
I-10 corridor in and around Deming and traveling west to the AZ
border have been notorious this year for dust. The area mountains
fire off around mid-day today with more isolated to scattered
activity in the lowlands. The Gila region and locations west of
the Rio Grande Valley look to be the prime area for heavy rain
tonight. Looks like convection and showers persist into the
overnight hours with some lingering showery activity possible
Tuesday morning.
Moisture sticks around Tuesday with the monsoonal plume
overhead. A theme we have noticed over the years is if one general
area gets a lot of rain the day prior, the ground is too wet/takes
longer for the ground to heat up leading to little to no
convection in that area over the next day. Looks fairly likely
that locations west of the RGV will have the best rain chances
today but CAMs are suggesting locations east of the RGV could be
the best chances for storms on Tuesday afternoon. Either way, the
biggest impacts from storms will be torrential rainfall leading to
flash flooding and gusty outflow winds. Looks like lingering
storms and showers are possible Tuesday and into Wednesday but
doesn’t look as widespread as it does for tonight. High pressure
retrogrades westward and looks to settle over the area by
Thursday. As this high pressure moves westward, this shifts the
monsoonal plume over western locations of the CWA and AZ which is
where storm chances will be best. High pressure will start to
gradually warm and somewhat dry out the area Thursday and Friday.
Recycled moisture trapped under the high pressure will allow for a
more typical monsoon day with scattered thunderstorms in the area
mountains and isolated storms later in the desert lowlands both
days.
&&
.AVIATION...
(00Z TAFS)
Issued at 528 PM MDT Mon Jul 28 2025
Ongoing convection remains generally west of the Rio Grande
Valley, with SHRA along and east of the RGV for KELP and KLRU.
TSRA for KDMN and KTCS will persist through ~02Z with MVFR to IFR
conditions likely with lowering CIGS and reduction to VIS down to
1-3 SM due to +SHRA and BLDU. Winds currently light and VRB at
KELP and KLRU with stronger winds currently impact KTCS and KDMN
with ongoing TSRA. Prevailing winds will be west to northwest
through the evening with BKN to OVC skies through the evening and
overnight hours.
&&
.FIRE WEATHER...
Issued at 1157 AM MDT Mon Jul 28 2025
Best thunderstorm chances will be today and tomorrow as abundant
moisture is available in the atmosphere which will allow for
storms to produce heavy rainfall leading to flash flooding. Gusty
outflow winds with storms expected with the gustiest winds being
near locations bordering AZ. The monsoonal plume of moisture gets
shoved west of the Rio Grande Wednesday which is where storm
chances can be focused with more isolated to scattered coverage
elsewhere. High pressure gets settled overhead Thursday and Friday
allowing for temperatures to warm with storm chances continuing,
just more of a typical monsoon day with scattered thunderstorms in
the area mountains and isolated converge in the lowlands. Min RH
values stay above critical thresholds each day through Saturday
with a possible return of critical RHs Sunday. Winds stay light at
5-10 mph each afternoon outside of thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 93 73 97 / 60 30 30 20
Sierra Blanca 66 90 66 92 / 60 30 10 10
Las Cruces 67 88 67 92 / 60 40 50 30
Alamogordo 66 88 67 92 / 50 50 30 40
Cloudcroft 50 67 50 69 / 60 60 30 60
Truth or Consequences 67 87 68 90 / 70 50 40 50
Silver City 61 82 62 85 / 70 70 50 70
Deming 68 91 68 95 / 70 50 50 40
Lordsburg 67 90 67 92 / 70 60 60 70
West El Paso Metro 70 91 73 94 / 60 30 30 30
Dell City 70 93 70 96 / 40 30 10 10
Fort Hancock 73 95 73 98 / 60 40 20 20
Loma Linda 65 85 67 88 / 50 40 20 20
Fabens 71 93 72 96 / 60 30 20 10
Santa Teresa 69 90 70 92 / 60 40 40 30
White Sands HQ 70 90 71 93 / 50 50 40 40
Jornada Range 66 88 68 92 / 60 50 50 40
Hatch 67 90 69 94 / 70 50 50 50
Columbus 69 90 70 94 / 70 50 50 30
Orogrande 67 87 67 91 / 50 40 30 30
Mayhill 56 79 56 79 / 60 60 20 60
Mescalero 55 77 55 80 / 60 60 30 70
Timberon 55 76 55 78 / 50 60 30 50
Winston 58 79 58 83 / 60 70 40 70
Hillsboro 62 87 63 90 / 70 50 50 60
Spaceport 66 87 67 91 / 70 40 40 50
Lake Roberts 57 83 57 86 / 70 70 60 70
Hurley 63 84 64 87 / 70 50 50 70
Cliff 65 90 65 92 / 70 70 50 70
Mule Creek 63 88 62 89 / 60 70 40 70
Faywood 63 84 65 87 / 70 50 50 70
Animas 67 90 67 92 / 60 60 60 70
Hachita 65 87 66 90 / 70 60 60 60
Antelope Wells 65 87 66 90 / 70 70 70 60
Cloverdale 63 84 64 86 / 80 70 70 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for Central Grant
County/Silver City Area-Eastern Black Range Foothills-
Southern Gila Foothills/Mimbres Valley-Southern Gila Region
Highlands/Black Range-Upper Gila River Valley.
Flood Watch until 4 AM MDT Tuesday for Lowlands of the Bootheel-
Northern Dona Ana County-Sierra County Lakes-Southern Dona
Ana County/Mesilla Valley-Southwest Desert/Lower Gila River
Valley-Southwest Desert/Mimbres Basin-Uplands of the
Bootheel-West Central Tularosa Basin/White Sands.
&&
FORECASTER...38-RogersIn the hours before
Special weather statement, Jul 28, 2:07 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service El Paso TX
207 PM MDT Mon Jul 28 2025
NMZ401-426-282030-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
207 PM MDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 230 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Meadow Creek, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Roberts, Hill Canyon, Meadow Creek, Sapillo Creek Valley, Trout
Valley, Lake Roberts Heights, Cherry Creek Campground, McMillan
Campground, Portions of the Gila Wilderness, and Signal Peak Lookout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3312 10828 3308 10812 3289 10817 3298 10844
TIME...MOT...LOC 2006Z 022DEG 10KT 3303 10823
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KSLocal storm report, Jul 28, 5:23 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
523 PM MDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Dust Storm 7 ENE Road Forks 32.27N 108.90W
07/28/2025 Hidalgo NM Mesonet
Mesonet station NM009 Lordsburg Playa I10
MP9 (NMDOT) vis down to 0.19 mile.
&&
ALBLocal storm report, Jul 28, 5:26 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
526 PM MDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Flash Flood 9 NE Montana Vista 31.92N 106.04W
07/28/2025 El Paso TX Emergency Mngr
Flooding reported at Hueco State Parks. Low
Water Crossing topped with over 6 inches of
water.
&&
ALBSpecial weather statement, Jul 28, 5:58 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
558 PM MDT Mon Jul 28 2025
NMZ403-408-409-425-426-290030-
Eastern Black Range Foothills NM-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Region Highlands/Black Range NM-Sierra County Lakes NM-
Central Grant County/Silver City Area NM-
558 PM MDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GRANT AND
SOUTHWESTERN SIERRA COUNTIES THROUGH 630 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lake Valley, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3289 10749 3276 10744 3261 10773 3288 10787
TIME...MOT...LOC 2358Z 076DEG 26KT 3282 10756
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZAThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:11 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jul 28, 6:16 PM MDT | Special Weather Statement | EPZ | Sierra | 29 min |
| Jul 28, 6:25 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 2 hr |
| Jul 28, 6:29 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Jul 28, 6:33 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 117 min |
| Jul 28, 6:36 PM MDT | Areal Flood Advisory | EPZ | Sierra | 114 min |
| Jul 28, 6:45 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 28, 6:49 PM MDT | Areal Flood Advisory | EPZ | Sierra | 116 min |
| Jul 28, 7:28 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 32 min |
| Jul 28, 7:33 PM MDT | Flash Flood Warning | EPZ | Luna | 87 min |
| Jul 28, 8:18 PM MDT | Areal Flood Advisory | EPZ | Otero | 117 min |
| Jul 28, 8:22 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 3 hr |
| Jul 28, 8:35 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 22 min |
| Jul 28, 8:48 PM MDT | Special Weather Statement | EPZ | Otero | 27 min |
| Jul 28, 8:57 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 28, 9:28 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jul 28, 9:52 PM MDT | Special Weather Statement | EPZ | Sierra | 23 min |
| Jul 28, 10:07 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 113 min |
| Jul 28, 10:17 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 28, 10:29 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 28, 10:33 PM MDT | Flash Flood Warning | EPZ | Sierra | 117 min |
| Jul 28, 10:37 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 113 min |
| Jul 29, 3:55 AM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Jul 29, 6:53 AM MDT | Areal Flood Warning | EPZ | Luna | 2 hr |
| Jul 29, 9:16 AM MDT | Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 17 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.